So my doc has me on 30mg 2x daily. Do you think I could ask her to do all 60mg in the AM, and if she gives the go-ahead, do you think that would help the insomnia? Last night and now again tonight. I'm not sure how I'm going to function at work tomorrow. 😔
From what I understand, prednisone has a half-life of 4-6 hours so by the 12th hour not much is left circulating the body. If you're fighting a particular aggressive flair in Lupus activity, taking it twice a day will ensure constant prednisone presence in your body. I was taking 60 mg a day split into three doses per day and the insomnia was terrible. However, I was also extremely energized by the high dose so the insomnia wasn't too much of an issue. If you're going to be on this dose long-term, keep a sharp eye on your symptoms. In just four months of being on 60mg of prednisone has caused me to develop Cushing's syndrome and steroid-induced diabetes. In currently tapering off prednisone to get rid these two side affects.
I suffer with the same sleep issues. Melatonin worked to fall asked but couldn't stay asleep . Now I've been on Ambien for a week and haven't slept this well in a long time . Been able to sleep a straight 7 hours. Still tired all day but getting my sleep in . Good luck !
You can ask but I don't think it will help I go through the same thing and the next day I feel like a zombie running into walls my eyes are sore I could take anything like melatonin or Benadryl or any sleep medication but it never helps until I go down and that's a high dose of prednisones you're on. I always have to experiment with things to see what works for sometimes things work differently on different people
I would definitely ask about taking all of it early. Tylenol PM helps too, which my rheumy told me to take when I asked about a sleep aid.
@A MyLupusTeam Member as a pharmacy tech I rarely see doses twice daily. Your doctor may have split the doses to make it a bit easier on my stomach from experience I was taking 60mg in the evening and felt like I was having a heart attack. Took some acid reducer and it calmed it down. Best thing to do is explain to doc the side effects you are having and ask why they spilt dose. Only you know how you are feeling. You are your own best advocate